Indiana, 2019

Damaging Winds in Indiana, June 16, 2019

June 16, 2019 · NWS IND · 4 events in 4 counties and zones

Central Indiana saw severe weather and flooding June 15th through the 17th. A warm front brought severe storms, tornadoes, and heavy rain on June 15th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$29,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IND wrote it up.

Central Indiana saw severe weather and flooding June 15th through the 17th. A warm front brought severe storms, tornadoes, and heavy rain on June 15th. The stalled front and upper waves brought more heavy rain and some severe storms on June 16th and 17th. The repeated rounds of heavy rain caused flooding across the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 15, 10:46 PM EST, 2 hours 4 minutes earlier.

Area forecast discussion, Jun 15, 10:46 PM EST, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
1146 PM EDT Sat Jun 15 2019

.UPDATE...
The AVIATION Section has been updated below.

&&

.SYNOPSIS...
Issued at 343 PM EDT Sat Jun 15 2019

A series of fronts and upper waves will keep rain chances in the
forecast for central Indiana into next weekend. Strong storms and
heavy rain are possible for the remainder of this weekend.
Tempertures will remain near normal to below normal for most areas
through next week.

&&

.NEAR TERM /Tonight/...
Issued at 905 PM EDT Sat Jun 15 2019

Mid level vorticity center currently over central Indiana is
progged to pass off into Ohio over the next couple of hours. As a
result, should see convection diminish over the next couple of
hours. Pattern is favorable for additional development tonight
along the trailing vorticity tail that hangs back across the
area, given enhanced flow at 850mb and steeper lapse rates
advecting in from the southwest. Some of the model data suggest
remnants of current activity approaching northwest Illinois may
move into the area by the early morning hours of Sunday.

Helicity remains maximized over the east central and southeast
zones, ahead of the vorticity center and along an outflow
boundary. Threat for tornadoes will continue in these areas for
another hour or so. This evening's upper air and short term models
indicates sufficient deep layer shear for a continued threat for
strong organized convection for the rest of the night.

Previous discussion follows.

This afternoon one surge of showers and storms was moving east and
impacting mainly the eastern forecast area. Showers and storms were
developing around an MCV across central and southern Illinois.

Most of the area is cool thanks to the rain earlier today. However,
warmer air is sneaking into the southern forecast area along with
higher dewpoints. Clouds were thinning mainly across the southern
forecast area ahead of the MCV.

Will go high PoPs most areas with the MCV this afternoon into early
evening. There is a conditional severe threat into early evening, if
the instability can build with the thinning cloud cover. Shear is
sufficient for severe storms. A tornado watch is in effect for much
of the area through 1000 PM.

After the MCV passes there will be relative lull with only some
chance PoPs into the early overnight. After that another upper wave
will bring more forcing, which should be sufficient for likely PoPs
across the southwest half of the area by 12Z Sunday.

Heavy rain will remain a threat with plentiful moisture still in the
area. Some areas have received nearly 3 inches of rain today, so
flash flooding remains a threat. Will continue with the Flash Flood
Watch as is.

The National Blend of Models (NBM) looks reasonable for temperatures
tonight.

&&

.SHORT TERM...(Sunday through Tuesday)
Issued at 343 PM EDT Sat Jun 15 2019

Models are close enough that the NBM initialization was accepted for
most items.

Stronger forcing will diminish early Sunday as one wave exits. Only
chance PoPs will be the rule for most areas into early afternoon,
then another wave will increase forcing and PoPs in the afternoon
into early evening. Will go likely all areas by 00Z Monday.

The remainder of the short term will see similar conditions with
upper waves bringing an occasional increase in PoPs as they pass.
For the moment it appears that the southeast half of the area is
most likely to see the best chances for rain. Confidence is only
medium at best on timing of these waves.

The heavy rain threat will diminish on Sunday as a relative lull of
forcing moves in. Will let the Flash Flood Watch expire Sunday
morning for now, but will have to continue to monitor for the need
for additional watches with the expected rounds of showers and
storms.

The intialization's temperatures look reasonable given expected
conditions.

&&

.LONG TERM /Tuesday Night through Saturday/...
Issued at 325 PM EDT Sat Jun 15 2019

The very busy pattern looks to continue into the long term period
with multiple disturbances moving through the region, providing rain
and thunder chances each day or at least every other day.
Blend has produced pops for each period primarily due to timing
differences between the models. These differences are to a large
degree dependent on mesoscale details that the larger scale models
simply can't handle reliably in the long term and thus will leave
the blend as is.

Temperatures will remain a bit below normal for the time of year,
particularly on wet days, but may climb back closer to the normal
mark very late in the period.

&&

.AVIATION /Discussion for the 160600Z TAFS/...
Issued at 1145 PM EDT Sat Jun 15 2019

Convective potential expected to continue overnight and on into
the mid to late morning hours of Sunday in the vicinity of the
terminals, as enhanced flow at 850mb and advection of steeper
lapse rates off to the southwest interacts with a trailing
vorticity tail. Remnants of activity currently moving through
northwest Illinois may also move into the area during the early
morning hours of Sunday. IFR visibility restrictions and gusty
shifting winds in and near heavier cells.

Patchy fog has been developing over the past hour or so. Not sure
how widespread this may become, due to potential for additional
convection, which will serve to keep the air mass mixed up.

Outside of convection, areas of ceilings around 040 expected
through midday Sunday, with layered cloud above. Some of the model
data suggest the development of lower ceilings 006 AGL-012 towards
daybreak Sunday, but confidence in this is low at this time,
depending on amount of convective activity overnight.

Surface winds 190-220 degrees at 6-10 kts overnight will gradually
veer around to 240-270 degrees at 9-12 kts by midday Sunday.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 8 AM EDT Sunday for INZ021-028>031-
035>049-051>057-060>065.

&&

SYNOPSIS...50
NEAR TERM...50/JAS
SHORT TERM...50
LONG TERM...NIELD
AVIATION...JAS
Hazardous weather outlook, Jun 15, 3:59 PM EST, 8 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
459 PM EDT Sat Jun 15 2019

INZ021-028>031-035>049-051>057-060>065-067>072-162100-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport,
Rockville, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute,
Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood,
Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield,
Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington,
Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown,
and North Vernon
459 PM EDT Sat Jun 15 2019

This hazardous weather outlook is for central Indiana.

.DAY ONE...Tonight.

Outlook: Showers and thunderstorms are expected tonight. Severe
storms are possible this evening.

Hazards: Flash flooding from heavy rainfall, damaging winds,
isolated tornadoes, lightning.

Timing: Thunderstorms are possible anytime. The highest threats for
severe storms will be before 1000 PM. Flash flooding is possible
anytime.

Discussion: Upper waves and a surface front will keep showers and
thunderstorms across the area tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Outlook: Thunderstorms are possible each day. A few strong to
isolated severe storms are possible on Sunday. Lightning and locally
heavy rain are threats from any storm. Repeated rounds of rainfall,
heavy at times, could lead to moderate widespread flooding this week.

Discussion: A stalling frontal system and active upper pattern will
bring several rounds of showers and thunderstorms to central Indiana
this week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible this evening.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

In the hours before

Local storm report, Jun 15, 9:30 PM EST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1030 PM EDT SAT JUN 15 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 PM     TSTM WND DMG     4 SW CUMBERLAND         39.74N 85.99W
06/15/2019                   MARION             IN   PUBLIC

            TREES AND UTILITY LINES DOWN, WITH THE DAVIS
            AND RAYMOND STREETS OFF OF BROOKVILLE ROAD
            APPEARING TO BE THE HARDEST HIT. TIME
            ESTIMATED FROM RADAR.

&&

BHH
Local storm report, Jun 15, 9:37 PM EST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1037 PM EDT SAT JUN 15 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     2 N ELLETTSVILLE        39.27N 86.62W
06/15/2019                   MONROE             IN   PUBLIC

            LARGE TREES AND UTILITY LINE BLOWN DOWN AND
            BARN DESTROYED NEAR NORTH MT TABOR ROAD AND
            WEST COWDEN ROAD. TIME ESTIMATED FROM RADAR.

&&

BHH
Local storm report, Jun 15, 9:41 PM EST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1041 PM EDT SAT JUN 15 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 PM     TSTM WND DMG     2 SSE STINESVILLE       39.27N 86.64W
06/15/2019                   MONROE             IN   PUBLIC

            MULTIPLE TREES DOWN AND HOUSES DESTROYED IN
            RED HILL ROAD AREA. TIME ESTIMATED FROM
            RADAR.

&&

BHH
Local storm report, Jun 15, 9:48 PM EST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1048 PM EDT SAT JUN 15 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 PM     TSTM WND DMG     1 S FOREST HILL         39.24N 85.61W
06/15/2019                   DECATUR            IN   EMERGENCY MNGR

            MAJOR DAMAGE AT HULSBOSCH DAIRY FARM ON 700
            WEST NORTH OF 700 SOUTH...CURRENTLY PUTTING
            DOWN MULTIPLE COWS AND CALVES. DAMAGE ON
            NEARBY SHIREMAN DAIRY FARM AND THE BLAUVENT
            FARM. TIME ESTIMATED FROM RADAR.

&&

BHH
Local storm report, Jun 15, 9:56 PM EST, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1056 PM EDT SAT JUN 15 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     3 E COLUMBUS            39.21N 85.86W
06/15/2019                   BARTHOLOMEW        IN   TRAINED SPOTTER

            ESTIMATED WIND GUST OF 60 MPH FELL NUMEROUS
            TREES...INCLUDING THE FOLLOWING APPROXIMATE
            DIAMETERS...30 INCHES...24 INCHES...18
            INCHES. SPOTTER SAW THE TREES FALL AND FELT
            THE DAMAGE WAS FROM STRAIGHT LINE WIND
            DAMAGE.

&&

BHH
Local storm report, Jun 15, 10:01 PM EST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1101 PM EDT SAT JUN 15 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0112 PM     HEAVY RAIN       FONTANET                39.58N 87.24W
06/15/2019  M1.93 INCH       VIGO               IN   PUBLIC

0300 PM     HEAVY RAIN       3 NNW PRAIRIETON        39.40N 87.50W
06/15/2019  M2.35 INCH       VIGO               IN   COCORAHS

            COCORAHS STATION IN-VG-19 WEST TERRE HAUTE
            5.0 SW.

0343 PM     HEAVY RAIN       1 W GREENCASTLE         39.64N 86.86W
06/15/2019  M1.85 INCH       PUTNAM             IN   MESONET

            MESONET STATION FW3934 GREENCASTLE.

0345 PM     HEAVY RAIN       2 N INDIANA STATE UNIVE 39.50N 87.40W
06/15/2019  M2.01 INCH       VIGO               IN   MESONET

            MESONET STATION DW4379 TERRE HAUTE.

0345 PM     HEAVY RAIN       2 NNE HOMECROFT         39.69N 86.12W
06/15/2019  M1.80 INCH       MARION             IN   MESONET

            MESONET STATION EW3369 INDIANAPOLIS.

0345 PM     HEAVY RAIN       3 NNW BARGERSVILLE      39.56N 86.19W
06/15/2019  M1.86 INCH       JOHNSON            IN   MESONET

            MESONET STATION EW1955 GREENWOOD.

0345 PM     HEAVY RAIN       FAIRVIEW PARK           39.69N 87.41W
06/15/2019  M2.54 INCH       VERMILLION         IN   MESONET

            MESONET STATION EW5179 CLINTON.

0345 PM     HEAVY RAIN       2 NNE MCCORDSVILLE      39.93N 85.92W
06/15/2019  M1.08 INCH       HAMILTON           IN   MESONET

            MESONET STATION EW9330 MCCORDSVILLE.

0346 PM     HEAVY RAIN       3 SSE AVON              39.73N 86.36W
06/15/2019  M1.42 INCH       HENDRICKS          IN   MESONET

            MESONET STATION EW8045 PLAINFIELD.

0346 PM     HEAVY RAIN       5 ESE FREEDOM           39.19N 86.78W
06/15/2019  M1.44 INCH       OWEN               IN   MESONET

            MESONET STATION DW0251 SPENCER.

0347 PM     HEAVY RAIN       MERIDIAN HILLS          39.89N 86.16W
06/15/2019  M1.35 INCH       MARION             IN   MESONET

            MESONET STATION EW2895 INDIANAPOLIS.

0348 PM     HEAVY RAIN       2 ESE GREENWOOD         39.60N 86.08W
06/15/2019  M2.15 INCH       JOHNSON            IN   MESONET

            MESONET STATION EW1362 GREENWOOD.

0348 PM     HEAVY RAIN       2 NE MONROVIA           39.60N 86.45W
06/15/2019  M1.74 INCH       MORGAN             IN   MESONET

            MESONET STATION DW4758 MOORESVILLE.

0349 PM     HEAVY RAIN       4 ESE BEECH GROVE       39.69N 86.03W
06/15/2019  M1.81 INCH       MARION             IN   MESONET

            MESONET STATION CW6164 INDIANAPOLIS.

0350 PM     HEAVY RAIN       1 NE HOMECROFT          39.68N 86.12W
06/15/2019  M1.36 INCH       MARION             IN   MESONET

            MESONET STATION INDCL 1 NE HOMECROFT.

0405 PM     HEAVY RAIN       4 SW REELSVILLE         39.50N 87.00W
06/15/2019  M2.55 INCH       PUTNAM             IN   PUBLIC

            SINCE 9 AM.

0424 PM     HEAVY RAIN       1 NW GREENCASTLE        39.65N 86.85W
06/15/2019  M2.25 INCH       PUTNAM             IN   PUBLIC

0513 PM     HEAVY RAIN       FONTANET                39.58N 87.24W
06/15/2019  M2.40 INCH       VIGO               IN   PUBLIC

0518 PM     HEAVY RAIN       1 NNW NORTH TERRE HAUTE 39.55N 87.37W
06/15/2019  M3.53 INCH       VIGO               IN   AMATEUR RADIO

            SINCE MIDNIGHT.

0606 PM     TSTM WND DMG     1 W COATESVILLE         39.69N 86.69W
06/15/2019                   HENDRICKS          IN   PUBLIC

            HEALTHY TREE UPROOTED OVER MAIN STREET WEST
            OF COATESVILLE. TIME ESTIMATED FROM RADAR.

0635 PM     TORNADO          2 NE FREEDOM            39.23N 86.84W
06/15/2019                   OWEN               IN   TRAINED SPOTTER

            MULTIPLE REPORTS OF TORNADO BETWEEN FREEDOM
            AND SPENCER. TREES AND POWER LINES DOWN.

0650 PM     TSTM WND DMG     2 N ELLETTSVILLE        39.27N 86.62W
06/15/2019                   MONROE             IN   PUBLIC

            LARGE TREES AND UTILITY LINE BLOWN DOWN AND
            BARN DESTROYED NEAR NORTH MT TABOR ROAD AND
            WEST COWDEN ROAD. TIME ESTIMATED FROM RADAR.

0651 PM     TORNADO          3 NE MCCORMICKS CREEK S 39.32N 86.73W
06/15/2019                   OWEN               IN   LAW ENFORCEMENT

0651 PM     TSTM WND DMG     2 SSE STINESVILLE       39.27N 86.64W
06/15/2019                   MONROE             IN   PUBLIC

            MULTIPLE TREES DOWN AND HOUSES DESTROYED IN
            RED HILL ROAD AREA. TIME ESTIMATED FROM
            RADAR.

0653 PM     TORNADO          2 N ELLETTSVILLE        39.26N 86.62W
06/15/2019                   MONROE             IN   PUBLIC

            STRUCTURAL DAMAGE TO BUILDINGS.

0657 PM     FUNNEL CLOUD     2 NW ELLETTSVILLE       39.26N 86.65W
06/15/2019                   MONROE             IN   LAW ENFORCEMENT

0702 PM     TORNADO          4 N KOLEEN              39.03N 86.83W
06/15/2019                   GREENE             IN   LAW ENFORCEMENT

            MULTIPLE HOMES DAMAGED. TREES AND POWER
            LINES DOWN.

0705 PM     TSTM WND DMG     3 ESE CAMBY             39.62N 86.26W
06/15/2019                   MORGAN             IN   PUBLIC

            PICTURES SENT VIA SOCIAL MEDIA OF SEVERAL
            LARGE LIMBS ACROSS MANN ROAD. TIME ESTIMATED
            FROM RADAR.

0710 PM     TSTM WND GST     3 SW WHITEHALL          39.15N 86.62W
06/15/2019  M60 MPH          MONROE             IN   ASOS

0725 PM     TSTM WND DMG     6 SSE PARAGON           39.31N 86.52W
06/15/2019                   MONROE             IN   PUBLIC

            LARGE TREES SNAPPED AND UPROOTED.

0727 PM     TSTM WND DMG     BEECH GROVE             39.72N 86.09W
06/15/2019                   MARION             IN   PUBLIC

            DAMAGE TO ROOF AND WALL OF ALRO STEEL.
            DAMAGE TO APARTMENT BUILDING ROOF. TIME
            ESTIMATED FROM RADAR.

0730 PM     FLOOD            2 WNW PLAINFIELD        39.71N 86.43W
06/15/2019                   HENDRICKS          IN   FIRE DEPT/RESCUE

            EXTENSIVE FLOODING AT SARATOGA PARKWAY AND
            FAIRFIELD ROAD.

0730 PM     TSTM WND DMG     1 N BEECH GROVE         39.72N 86.09W
06/15/2019                   MARION             IN   LAW ENFORCEMENT

            SIGNIFICANT DAMAGE REPORTED IN AND AROUND
            BEECH GROVE WITH NUMEROUS TREES DAMAGED OR
            SNAPPED AS WELL AS STRUCTURAL DAMAGE TO
            SEVERAL ROOFS. POSSIBLE TORNADO DAMAGE.

0737 PM     TSTM WND DMG     4 SW CUMBERLAND         39.74N 85.99W
06/15/2019                   MARION             IN   PUBLIC

            TREES AND UTILITY LINES DOWN, WITH THE DAVIS
            AND RAYMOND STREETS OFF OF BROOKVILLE ROAD
            APPEARING TO BE THE HARDEST HIT. TIME
            ESTIMATED FROM RADAR.

0741 PM     TSTM WND DMG     HYMERA                  39.19N 87.30W
06/15/2019                   SULLIVAN           IN   PUBLIC

            SEVERAL HOUSES WITH SHINGLES BLOWN OFF AND
            NUMEROUS TREE LIMBS SNAPPED IN HYMERA. TIME
            ESTIMATED FROM RADAR.

0747 PM     HEAVY RAIN       SPENCER                 39.29N 86.77W
06/15/2019  M2.65 INCH       OWEN               IN   PUBLIC

            STORM TOTAL SINCE 7 AM THIS MORNING.

0756 PM     TSTM WND DMG     1 E SPRING LAKE         39.78N 85.84W
06/15/2019                   HANCOCK            IN   PUBLIC

            SEVERAL TREES DOWNED IN SPRING LAKE WITH
            SOME POWER POLES DOWN AS WELL.

0805 PM     TSTM WND DMG     1 W OAKVILLE            40.08N 85.41W
06/15/2019                   DELAWARE           IN   TRAINED SPOTTER

            SPOTTER REPORTED NUMEROUS 4 TO 8 INCH TREE
            LIMBS SNAPPED AS WELL AS A FEW SMALL TREES
            UPROOTED NORTH OF SPRINGPORT.

0805 PM     TSTM WND DMG     1 E GREENFIELD          39.79N 85.75W
06/15/2019                   HANCOCK            IN   PUBLIC

            HEALTHY 10 FOOT TALL TREE SNAPPED.

0813 PM     TSTM WND DMG     5 WNW CHARLOTTESVILLE   39.83N 85.69W
06/15/2019                   HANCOCK            IN   911 CALL CENTER

            LAW ENFORCEMENT REPORTED UPROOTED TREE
            PARTIALLY COVERING SHOULDER ALONG I-70
            NORTHEAST OF GREENFIELD. TIME ESTIMATED FROM
            RADAR.

0830 PM     TSTM WND DMG     3 E COLUMBUS            39.21N 85.86W
06/15/2019                   BARTHOLOMEW        IN   TRAINED SPOTTER

            ESTIMATED WIND GUST OF 60 MPH FELL NUMEROUS
            TREES...INCLUDING THE FOLLOWING APPROXIMATE
            DIAMETERS...30 INCHES...24 INCHES...18
            INCHES. SPOTTER SAW THE TREES FALL AND FELT
            THE DAMAGE WAS FROM STRAIGHT LINE WIND
            DAMAGE.

0833 PM     TORNADO          3 W NEWBERN             39.22N 85.81W
06/15/2019                   BARTHOLOMEW        IN   TRAINED SPOTTER

            TORNADO TOUCHDOWN WITNESSED DURING CALL INTO
            NWS IN FARMERS FIELD. LOST SIGHT OF
            CIRCULATION...POSSIBLY DUE TO BEING
            RAINWRAPPED.

0834 PM     HEAVY RAIN       2 E WOODVIEW HILLS      39.15N 86.34W
06/15/2019  M1.64 INCH       BROWN              IN   PUBLIC

0845 PM     TORNADO          2 SW FOREST HILL        39.23N 85.63W
06/15/2019                   DECATUR            IN   TRAINED SPOTTER

            BARN DOWN AND HOUSE DAMAGED AT 8125 W CO RD
            700 S. POSSIBLE TORNADO DAMAGE.

0847 PM     TSTM WND DMG     1 S FOREST HILL         39.24N 85.61W
06/15/2019                   DECATUR            IN   EMERGENCY MNGR

            MAJOR DAMAGE AT HULSBOSCH DAIRY FARM ON 700
            WEST NORTH OF 700 SOUTH...CURRENTLY PUTTING
            DOWN MULTIPLE COWS AND CALVES. DAMAGE ON
            NEARBY SHIREMAN DAIRY FARM AND THE BLAUVENT
            FARM. TIME ESTIMATED FROM RADAR.

0851 PM     TORNADO          1 SSE RUSHVILLE         39.60N 85.44W
06/15/2019                   RUSH               IN   LAW ENFORCEMENT

            SIGNIFICANT DAMAGE REPORTED IN SOUTHERN
            RUSHVILLE WITH CONFIRMED TOUCHDOWN.

0928 PM     TSTM WND DMG     3 SW FOREST HILL        39.23N 85.65W
06/15/2019                   DECATUR            IN   AMATEUR RADIO

            SIGNIFICANT ROOF DAMAGE REPORTED AT 7379
            SOUTH COUNTRY ROAD 900 WEST. RELAYED REPORT
            BY N9ITH. TIME INDICATED IS TIME REPORT WAS
            RECEIVED.

0928 PM     FLASH FLOOD      2 S INDIANA UNIVERSITY  39.14N 86.53W
06/15/2019                   MONROE             IN   911 CALL CENTER

            PICTURES RECEIVED SHOWING WATER FLOWING OVER
            SEVERAL ROADS IN SOUTHERN BLOOMINGTON.
            SEVERAL REPORTS OF CARS STRANDED IN FLOODED
            WATERS.

1006 PM     FLASH FLOOD      1 E COLUMBUS            39.21N 85.90W
06/15/2019                   BARTHOLOMEW        IN   LAW ENFORCEMENT

            SIGNIFICANT FLOODING REPORTED IN AND AROUND
            COLUMBUS WITH NUMEROUS STREETS CLOSED AND
            CARS STRANDED IN WATER.

&&

The radar

The Indianapolis radar (KIND), 105 km away, was scanning. The volume nearest the first event began at 05:48 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Fountain

When
June 16, 12:50 AM EST
Where
Fountain County, 1.26 mi ENE of Covington
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
40.140, -87.380

Two 6 to 8-inch trees were uprooted in this location due to damaging thunderstorm wind gusts. This report was relayed via social media.

Thunderstorm Wind, Montgomery

When
June 16, 1:14 AM EST
Where
Montgomery County, 1.59 mi E of Waynetown
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
40.080, -87.040

A report from social media showed several healthy 3 to 5 inch tree limbs snapped southeast of Waynetown due to damaging thunderstorm wind gusts.

Thunderstorm Wind, Martin

When
June 16, 1:41 AM EST
Where
Martin County, 1.54 mi ESE of Lacy
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
38.623, -86.743

Significant tree damage was reported from overnight storms along US Highway 150, southeast of Shoals, due to damaging thunderstorm wind gusts.

Thunderstorm Wind, Vigo

When
June 16, 2:50 AM EST
Where
Vigo County, 1.27 mi ENE of Terre Haute
Measured
52 kt (60 mph) estimated gust
Property damage
$16,000
Reported by
Public
Coordinates
39.480, -87.380

A large, healthy tree fell on two cars in Terre Haute due to damaging thunderstorm wind gusts. This report was received via social media.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2019Every state in 2019This day in weather historyWarnings in Indiana, June 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 838017, 838138, 838141, 838145.